Unfortunately, I'm still feeling horribly nauseous this morning. While I did remember that methotrexate has the potential to cause nausea (though I don't feel like it really did last time?) I couldn't quite remember what I am supposed to do about it. I emailed my rheumatologist, but he hasn't responded yet. So this prompted me to take a highly unrecommended action - I googled it.
Turns out methotrexate makes you feel nauseous not by irritating your stomach but by stimulating a receptor in the brain that causes nausea. And what can be done about it? (1) Take a folic acid supplement. (2) Ask your doctor for a prescription for zofran.
So.....It's like being first trimester pregnant. Forever?
All I can say is that I hope after a few doses the benefits begin to outweigh this nasty side effect. Because right now all I can think is: I made the horribly difficult decision to stop breastfeeding my baby....for this?!?!
I feel pretty discouraged right now.